Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 23, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 14, 2020, 5:03 AM CDT. It took effect at Apr 14, 2020, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 5:03 AM CDT (10:03 UTC)
- In effect from
- Apr 14, 2020, 10:00 PM CDT
- Expired
- Apr 15, 2020, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
212 WHUS74 KMOB 141003 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 503 AM CDT Tue Apr 14 2020 GMZ630>632-650-655-670-675-141800- /O.NEW.KMOB.SC.Y.0023.200415T0300Z-200415T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 503 AM CDT Tue Apr 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Seas building to 4 to 6 feet near shore and 5 to 7 feet well offshore. Waves up to 2 to 3 feet over bays and sounds. * WHERE...Coastal waters of Alabama and northwest Florida out 60 nautical miles, including Mobile Bay and the Mississippi Sound. * WHEN...From 10 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
829 WHUS74 KMOB 141928 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 228 PM CDT Tue Apr 14 2020 GMZ630>632-650-655-670-675-150330- /O.CON.KMOB.SC.Y.0023.200415T0300Z-200415T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 228 PM CDT Tue Apr 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Seas building to 4 to 6 feet near shore and 5 to 7 feet well offshore. Waves up to 2 to 3 feet over bays and sounds. * WHERE...Coastal waters of Alabama and northwest Florida out 60 nautical miles, including Mobile Bay and the Mississippi Sound. * WHEN...From 10 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
359 WHUS74 KMOB 150329 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1029 PM CDT Tue Apr 14 2020 GMZ633-634-151200- /O.EXA.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/ Perdido Bay-Pensacola Bay System- 1029 PM CDT Tue Apr 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Waves up to 2 to 3 feet. * WHERE...Perdido Bay and Pensacola Bay System. * WHEN...Until 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-650-655-670-675-151200- /O.CON.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1029 PM CDT Tue Apr 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Seas building to 4 to 6 feet near shore and 5 to 7 feet well offshore. Waves up to 2 to 3 feet over bays and sounds. * WHERE...Coastal waters of Alabama and northwest Florida out 60 nautical miles, including Mobile Bay and the Mississippi Sound. * WHEN...Until 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
363 WHUS74 KMOB 150959 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 459 AM CDT Wed Apr 15 2020 GMZ631-632-650-655-670-675-151800- /O.CON.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/ /O.NEW.KMOB.SC.Y.0024.200416T0300Z-200416T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 459 AM CDT Wed Apr 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots this morning, gradually diminishing to 15 to 20 knots by early this afternoon. Seas 4 to 6 feet near shore and 5 to 7 feet well offshore. Waves up to 2 to 3 feet over bays and sounds. North to northeast winds will increase to 20 to 25 knots with gusts up to 30 knots again late this evening and continue through early Thursday afternoon. Seas 4 to 6 feet persist over the coastal waters with waves around 2 feet over bays and sounds. * WHERE...Coastal waters of Alabama and northwest Florida out 60 nautical miles, including Lower Mobile Bay and the Mississippi Sound. * WHEN...Through 1 PM CDT this afternoon. The Small Craft Advisory will go into effect again from 10 PM this evening until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-633-634-151800- /O.CON.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- 459 AM CDT Wed Apr 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Waves 1 to 2 feet. * WHERE...Northern Mobile Bay, Perdido Bay and the Pensacola Bay System. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
687 WHUS74 KMOB 151820 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 120 PM CDT Wed Apr 15 2020 GMZ631-632-650-655-670-675-160230- /O.EXP.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/ /O.CON.KMOB.SC.Y.0024.200416T0300Z-200416T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 120 PM CDT Wed Apr 15 2020 ...SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT THURSDAY... ...SMALL CRAFT ADVISORY FOR THIS MORNING HAS EXPIRED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt offshore and seas 4 to 6 ft expected. * WHERE...Coastal waters of Alabama and northwest Florida out 60 nautical miles, including Lower Mobile Bay and the Mississippi Sound. * WHEN...Small Craft Advisory will go into effect from 10 PM this evening until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-633-634-151930- /O.EXP.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- 120 PM CDT Wed Apr 15 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have dropped below 20 knots this afternoon, and seas while still up to 4 to 6 feet, are less than 7 feet. Therefore the Small Craft Advisory for today has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 4:45 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 14, 4:45 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
445 AM CDT Tue Apr 14 2020
.NEAR TERM UPDATE /Now Through Wednesday/...A general west to southwest
flow aloft will prevail across our forecast area today and tonight
ahead of a broad upper level trough encompassing much of the CONUS.
Surface high pressure will meanwhile build eastward from the Plains
states to the Mid-Mississippi, Tennessee, and Ohio Valley regions. A
northerly surface flow will prevail across much of our CWA as the
associated surface ridging extends southeastward into southeast MS
and much of southwest and interior south central AL. A weak surface
trough/frontal boundary will extend from southern GA/northern FL
southwestward into the northern Gulf today and may clip across our
far southeastern zones (southern portions of Okaloosa county FL). A
more southerly to southwesterly wind component may exist along and
south of this boundary this afternoon. A deep layer dry airmass will
spread across most of the area this afternoon within the west-
southwest flow aloft to the north of the surface boundary, and will
keep a dry forecast in place across much of our region. The
exception may be across portions of our Gulf marine zones and
perhaps as far northeast as near the Okaloosa county coast along and
south of the boundary, where a weak shortwave trough embedded within
the flow aloft may allow for increased moisture/ascent to aid in the
development of a few showers and storms along and south of the
boundary today. We have kept the better forecast coverage of
convection offshore today, but left POPs around 20% in southern
Okaloosa county. Temperatures will be coolest across interior
southeast MS and southwest AL behind the building surface ridge,
where highs are forecast to reach into the upper 60s to lower 70s
this afternoon. Temperatures will be warmer in the mid 70s to lower
80s across the remainder of the region.
The boundary will advance southward into the northern Gulf tonight
as the surface ridge of high pressure builds southeastward across
the Mid-Mississippi and Tennessee Valley regions. A re-enforcing
northerly flow will subsequently develop across our area, allowing
for cooler temperatures tonight. Lows tonight are forecast to range
from around 40 degrees to the mid 40s along and northwest of I-65
and in the upper 40s to mid 50s over the southeastern half of the
region. Another shortwave trough embedded within the WSW flow aloft
will move across the northern Gulf tonight, allowing for additional
showers to develop along the frontal boundary offshore. A few
showers could extend as far northeast as portions of the northwest
FL panhandle and possibly into adjacent south central AL, but the
better coverage should overall remain offshore.
We have also extended the HIGH risk of rip currents along the
coastal zones today and tonight as persistent long-period southerly
swell (3-4 ft swell sets, 7-8 second periods) continues to approach
the beaches. /21
&&
.SHORT TERM /Wednesday night Through Thursday night/...A broad upper
level trough continues to stretch across much of the northern
portion of the CONUS, leading to a relatively zonal flow aloft over
our area. In the wake of the frontal passage early in the week, an
850mb ridge slides east across the Southeast while a surface high
over the Southern Plains slides into the Mid South on Wednesday
night and continues to slide toward the Atlantic by Thursday night.
As a result, surface winds gradually turn northeasterly then
easterly through the day on Thursday before obtaining a southerly
component again by Thursday night.
Modeled precipitable water values drop through the overnight hours
on Wednesday night to less than 0.5 inches and stay low through
Thursday. The brief drop in precipitable water does not last long as
moisture begins to increase on Thursday night as surface winds turn
onshore once again. Residual rain showers remain possible through
Wednesday night, but should be confined to the coastal waters as the
drier air begins to filter into the area from the northwest. Expect
a rain-free forecast for Thursday and Thursday night.
Light winds and mostly clear skies will allow radiational cooling to
set-up on Wednesday night, especially for locations generally north
and west of I-65 where skies clear faster overnight. We nudged
temperatures a little lower than the blends to account for the
overnight radiational cooling. Temperatures will drop into the low
40s and upper 30s across the inland counties that are north and west
of I-65 by Thursday morning with low 50s along the beaches.
Temperatures rebound into the 70s area-wide by Thursday afternoon.
That said, Thursday will feel wonderful as dewpoints temporarily
take a nose dive into the 30s and 40s. Lows Thursday night into
Friday morning will be a good 10° warmer than the previous night as
cloud cover increases and moisture slowly filters back into the
region.
The rip current risk remains MODERATE through Thursday night.
07/mb
&&
.EXTENDED TERM /Friday Through Monday/...The 14.00z GFS and
13.12z ECMWF models diverge somewhat at the start of the extended
term with the evolution of the upper air pattern. The GFS has a
positively tilted upper trough extending from eastern Canada
southwest to the lower Rocky Mountains. The GFS then has the base of
this trough moving eastward, passing over the central Great Plains
on Friday, and over the mid Mississippi River Friday night before
the trough becomes neutral over the Eastern Seaboard by noon
Saturday. The ECMWF has a very positively tilted upper trough
extending from eastern Canada west-southwest to a closed upper low
off the southern California coast. This trough moves very slowly
over the western conus through noon Saturday, with the closed low
evolving into a trough over the southern Rockies, while keeping a
broad upper ridge over the eastern conus.
Now the GFS also has a closed upper low off the southern California
coast that eventually gets picked up by a weak upper shortwave over
the west. It also evolves into an open trough over the southern
Rockies as it move east. The good news is the timing shared between
the two models with this upper trough is getting better, eventually
bringing it over the eastern conus by Monday morning, followed by an
upper ridge building in from the west on Tuesday. There remains
differences at the surface however in the timing and position of
various weak surface low pressure areas moving across the southeast,
and with surface boundaries extending eastward from the surface
lows. As far as precipitation development goes, the GFS develops
isolated to scattered showers, and perhaps a few thunderstorms,
Friday and Friday night, while the ECMWF remains dry. The ECMWF is
faster with the second low, developing isolated to scattered
showers, and perhaps a few thunderstorms, Saturday and Saturday
night, while the GFS remains dry. With such a large discrepancy,
went mainly with the National Blend of Models (NBM). Eventually the
two finally agree bringing numerous showers with embedded
thunderstorms Sunday and Sunday night as the upper trough approaches
from the west and a cold front enters the region.
Dry conditions will then follow Monday and Tuesday as surface high
pressure builds in from the north in the wake of the cold front.
Went with the NBM for the above seasonal temperatures through the
period, with highs Friday through Tuesday in the mid 70s to mid 80s,
and lows mainly in the 60s. /22
&&
.MARINE...Small craft operators should exercise caution early this
morning as moderate to occasionally strong northerly flow prevails
along a building surface ridge of high pressure. Winds should become
lighter this afternoon as a weak surface boundary extends across the
marine area. Expect northerly winds to increase in speed later this
evening and continue into Wednesday morning as the boundary gets a
push farther offshore courtesy of high pressure building southward
into the southeastern U.S. Winds of 15-25 knots with a few gusts up
to around 30 knots will support the issuance of a Small Craft
Advisory for the AL/western FL Gulf zones out 60 NM, including the
Mississippi Sound and Mobile Bay this evening through Wednesday
morning. A moderate northeasterly flow should develop by Wednesday
night, becoming more easterly to southeasterly Thursday and Thursday
night as high pressure moves east. A more southerly to southwesterly
flow may prevail by this weekend. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday morning for ALZ265-266.
FL...High Rip Current Risk through Wednesday morning for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM CDT
Wednesday for GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobNearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.